Alert archive / Indiana / Wind Chill Advisories in 2017

Wind Chill Advisory 1, NWS Northern Indiana

December 26, 201721 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan

NWS Northern Indiana issued this wind chill advisory at Dec 26, 2017, 3:50 AM EST for 21 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan. It took effect at Dec 26, 2017, 10:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2017, 3:50 AM EST (08:50 UTC)
In effect from
Dec 26, 2017, 10:00 PM EST
Expired
Dec 27, 2017, 11:00 AM EST
In force
13 hr
Issued by
NWS Northern Indiana
All 30 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS43 KIWX 260850
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
350 AM EST Tue Dec 26 2017

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-261700-
/O.NEW.KIWX.WC.Y.0001.171227T0300Z-171227T1600Z/
Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Kendallville, Ligonier, Albion, Auburn, 
Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, 
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, 
Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, 
South Whitley, Fort Wayne, New Haven, Monticello, Monon, 
Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
350 AM EST Tue Dec 26 2017 /250 AM CST Tue Dec 26 2017/

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS
EVENING TO 11 AM EST /10 AM CST/ WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 15 
  below zero.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 
  AM CST/ Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MIZ077>079-261200-
/O.CON.KIWX.WW.Y.0005.000000T0000Z-171226T1200Z/
Berrien-Cass MI-St. Joseph MI-
Including the cities of Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
and Mendon
350 AM EST Tue Dec 26 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the morning commute. In addition, some
  reductions to visibility are expected.

* WHERE...Berrien, Cass and St. Joseph Counties.

* WHEN...Until 7 AM EST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

$$
5 follow-up statements
688 
WWUS43 KIWX 261150
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
650 AM EST Tue Dec 26 2017

MIZ077>079-261300-
/O.EXP.KIWX.WW.Y.0005.000000T0000Z-171226T1200Z/
Berrien-Cass MI-St. Joseph MI-
Including the cities of Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, 
Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, 
and Mendon
650 AM EST Tue Dec 26 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

Lake effect snow will continue through the day but additional 
accumulations will be very light.

$$

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-262100-
/O.CON.KIWX.WC.Y.0001.171227T0300Z-171227T1600Z/
Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Kendallville, Ligonier, Albion, Auburn, 
Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, 
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, 
Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, 
South Whitley, Fort Wayne, New Haven, Monticello, Monon, 
Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
650 AM EST Tue Dec 26 2017 /550 AM CST Tue Dec 26 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM EST /9 PM
CST/ THIS EVENING TO 11 AM EST /10 AM CST/ WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 15 
  below zero.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 
  AM CST/ Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
539 
WWUS43 KIWX 261959
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
259 PM EST Tue Dec 26 2017

INZ003>007-MIZ081-270400-
/O.EXA.KIWX.WC.Y.0001.171227T0300Z-171227T1600Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Hillsdale-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Hillsdale, 
Jonesville, and Litchfield
259 PM EST Tue Dec 26 2017 /159 PM CST Tue Dec 26 2017/

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS
EVENING TO 11 AM EST /10 AM CST/ WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 below zero to 15 below 
  zero.

* WHERE...Portions of northern Indiana and southwest Michigan.

* WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10
  AM CST/ Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-270400-
/O.CON.KIWX.WC.Y.0001.171227T0300Z-171227T1600Z/
Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Kendallville, Ligonier, Albion, Auburn, 
Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, 
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, 
Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, 
South Whitley, Fort Wayne, New Haven, Monticello, Monon, 
Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
259 PM EST Tue Dec 26 2017 /159 PM CST Tue Dec 26 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM EST /9 PM
CST/ THIS EVENING TO 11 AM EST /10 AM CST/ WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 15 
  below zero.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10
  AM CST/ Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
671 
WWUS43 KIWX 270336
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
1036 PM EST Tue Dec 26 2017

INZ003>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-271145-
/O.CON.KIWX.WC.Y.0001.000000T0000Z-171227T1600Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Hillsdale, 
Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, 
Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, 
Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, 
Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
1036 PM EST Tue Dec 26 2017 /936 PM CST Tue Dec 26 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM
CST/ WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 15 
  below zero.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From 10 PM EST /9 PM CST/ this evening to 11 AM EST /10 
  AM CST/ Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
468 
WWUS43 KIWX 270943
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
443 AM EST Wed Dec 27 2017

INZ003>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-271600-
/O.CON.KIWX.WC.Y.0001.000000T0000Z-171227T1600Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Hillsdale, 
Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, 
Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, 
Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, 
Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
443 AM EST Wed Dec 27 2017 /343 AM CST Wed Dec 27 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM
CST/ THIS MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 20 
  below zero.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until 11 AM EST /10 AM CST/ this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
344 
WWUS43 KIWX 271545
WSWIWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Northern Indiana
1045 AM EST Wed Dec 27 2017

INZ003>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-271645-
/O.EXP.KIWX.WC.Y.0001.000000T0000Z-171227T1600Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Hillsdale, 
Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, 
Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, 
Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, 
Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
1045 AM EST Wed Dec 27 2017 /945 AM CST Wed Dec 27 2017/

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST /10 AM CST/ THIS
MORNING...

Wind chills of 5 below to 15 below will continue through midday
before increasing to 0 to 5 below this afternoon. The wind chill
advisory will be allowed to expire at 11 AM EST.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 12:31 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 26, 12:31 AM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1231 AM EST Tue Dec 26 2017

.SYNOPSIS...
Issued at 300 PM EST Mon Dec 25 2017

Light lake effect snow showers will continue over far northern
Indiana, southern lower Michigan and even into extreme northwest
Ohio tonight. Little to no accumulation is expected across Indiana
and Ohio but up to two inches are possible across lower Michigan.
West winds will still gust to around 30 mph early this evening but
will drop to between 10 and 20 mph overnight. Some blowing and
drifting snow will remain possible. It will be very cold with lows
in the single digits tonight and highs on Tuesday only between 10
and 15. Wind chills will drop to between 5 below and 10 below zero
tonight into Tuesday morning.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 254 PM EST Mon Dec 25 2017

Residual lake effect snow and how low to go with temperatures are
primary short term concerns. Forecast on track and subsidence with
cold and dry arctic airmass has scoured clouds away from the lake.
Lake effect snow showers still ongoing but in a much diminished
state given dry air advection and crashing DGZ between the ground
and cloud layer. As has been discussed, lake effect snow showers
expected to be ongoing through the short term and beyond but
snowflake size will be small and despite large delta T values dry
air and shallow inversion heights will limit overall accums. Will
have pops between 40 and 70 percent with coverage wording. Low level
flow does look to veer a little more northwesterly tonight into
Tuesday so some occasional snow showers into northern Indiana
possible. Any accums expected to be light, mainly 2 inches or less
across Michigan. With ongoing snow showers and winds have
transitioned Berrien, Cass and St. Joe counties in Michigan to a
Winter Weather Advisory and cancelled warning across Indiana where
most snow has ended.

Away from the big lake, skies expected to be mainly clear early this
evening as ridge of high pressure continues to nose in and across
southern half of area. Guidance keep winds in the 4-8kt range
overnight so some mixing may offset radiational cooling but very
concerned that fresh and relatively deep snowpack with clear skies
and dry arctic airmass will lead to rapid Td/T falls early. Have
used colder consensus raw blends as starting point and lowered a
few degrees from there. Have stopped short of further decreases
given light winds and expected increase in clouds through the
evening and overnight as fast moving and moisture starved short
wave flies through the region.

Same story on Tuesday with only a few degrees of diurnal temp rise
expected from cold overnight mins. Lake clouds and snow showers in
the north with limited accums again in persistent WNW flow.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 254 PM EST Mon Dec 25 2017

...Prolonged Period of Arctic Cold Expected...

Medium range models continue to advertise well below normal
temperatures through the entire period and beyond. Most impressive
to see climo weighted days 6 and 7 MOS guidance 20+ degrees below
normal.

Really few deviations from previous forecast and inherited blends
this period. Will continue to knock temps down several degrees where
blends are too warm, likely due to bias corrected data given cold
MOS and raw blend data. Highs likely in the single digits or teens
most of long term and lows in single digits both above and below
zero depending on where lake clouds vs clear skies develop along
with timing of fast moving short waves and associated clouds and
pcpn.

There looks to be several chances for at least light snow through
the period with numerous fast moving short waves in the dominant and
cold northern stream. Timing and strength problematic with models
all over the place so just stayed with low to mid chance blend
pops.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1231 AM EST Tue Dec 26 2017

Lake aggregate thermal troughing will hold firm this period
resulting in continued IFR/MVFR threshold flight rule invof KSBN.
Somewhat better odds of more sustained IFR conditions similar to
this past evening late this aftn in response to swd sag of mid level
trough axis across the lakes and abt 20 degrees of veering in low
level flow trajectories. This should bring better cellular snow
showers south across the terminal.

Otherwise VFR invof KFWA will give way to MVFR stratocu with diurnal
heating this aftn within residual lake moisture plume.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...Winter Weather Advisory until 7 AM EST Tuesday for MIZ077>079.

OH...NONE.
LM...Gale Warning until 4 AM EST Tuesday for LMZ043-046.

&&

SYNOPSIS...Lashley
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 25, 10:17 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1017 PM EST Mon Dec 25 2017

MIZ077>079-261200-
Berrien-Cass MI-St. Joseph MI-
1017 PM EST Mon Dec 25 2017

This hazardous weather outlook is for portions of southwest
Michigan.

.DAY ONE...Tonight

An additional 1 to 2 inches of lake effect snow is expected
overnight. West winds 10 to 25 mph overnight will also continue to
cause patches of blowing and drifting snow in open rural regions.
Wind chills overnight will be between 5 below and 10 below zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Very cold conditions are expected this week. High temperatures will
be in the teens, low temperatures around zero and wind chills below
zero at times.

Additional light lake effect snow will also be possible through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-004-008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-
015-016-024-025-261200-
La Porte-St. Joseph IN-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
1017 PM EST Mon Dec 25 2017 /917 PM CST Mon Dec 25 2017/

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Tonight

Wind chills overnight will be between 6 below and 12 below zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Very cold conditions are expected this week. High temperatures will
be in the teens, low temperatures around zero and wind chills below
zero at times.

There will also be chances for periodic snow through the period but
timing and amounts are very uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ005>007-MIZ080-081-261200-
Elkhart-Lagrange-Steuben-Branch-Hillsdale-
1017 PM EST Mon Dec 25 2017

This hazardous weather outlook is for portions of northern Indiana
and southwest Michigan.

.DAY ONE...Tonight

West winds will diminish overnight but light snow with patchy
blowing and drifting snow will persist, especially in open rural
areas. Wind chills overnight will be between 5 below and 10 below
zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Very cold conditions are expected this week. High temperatures will
be in the teens, low temperatures around zero and wind chills below
zero at times.

There will also be chances for periodic snow through the period but
timing and amounts are very uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-261200-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1017 PM EST Mon Dec 25 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Tonight

Conditions will remain hazardous for small craft overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Conditions hazardous to small craft will continue through Wednesday
and will likely develop again this coming weekend.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:08 PM ESTSmall Craft AdvisoryIWX50 hr

Nearby

Wind Chill Advisories in Indiana, 2017Wind Chill Advisories in Ohio, 2017Wind Chill Advisories in Michigan, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.